Thunderstorm Wind, Geneva
- When
- March 12, 2:29 AM CST
- Where
- Geneva County, 1.9 mi WSW of Earlytown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.110, -86.150
Trees were blown down on Maloy Road.
A squall line swept through the tri-state area ahead of a cold front on March 12th. Numerous reports of severe weather were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A squall line swept through the tri-state area ahead of a cold front on March 12th. Numerous reports of severe weather were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 12, 12:32 AM CST, 1 hour 57 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Tallahassee FL
232 AM EDT Thu Mar 12 2026
...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.KEY MESSAGES...
Issued at 227 AM EDT Thu Mar 12 2026
- A Tornado Watch is in effect until 8 AM ET / 7 AM CT for areas
along and west of the Apalachicola and Flint Rivers. A squall
line will move through the area with the threat of damaging wind
gusts and a few tornadoes. Some strong storms are possible east
of the watch area later this morning. Have multiple ways to
receive warnings.
- Small Craft Advisories are in effect for Thursday for open Gulf
waters west of Apalachicola as well as St. Andrews Bay. Winds
and seas will be hazardous to those operating smaller vessels.
- Chances of a late season frost/freeze remain low to medium for
Monday and Tuesday nights. This will be particularly impactful
for agricultural interests who have planted early.
&&
.SHORT TERM...
(Today and Tonight)
Issued at 227 AM EDT Thu Mar 12 2026
A squall line is currently approaching I-65 early this morning in
southwestern Alabama. This line of storms has a history of producing
damaging winds and possibly a few tornadoes. We expect the line of
storms to enter our westernmost counties by 2:30-3:30 AM CT.
There will be ample instability ahead of the line and deep layer
shear is quite high at 50-60 kt. The low-level jet should also
increase some over the next couple hours. Thus, a Tornado Watch
is now in effect until 8 AM ET/7 AM CT for areas generally along
and west of the Flint and Apalachicola Rivers. Strong, potentially
damaging winds of 40-60 mph and a few tornadoes are the primary
threats. Once it gets east of the rivers, shear starts to back
off, instability wanes a bit, and the shortwave starts to dampen
out. Thus, the line is expected to lose some potency and
organization as it moves farther east. The caveat may be across
south Georgia where the low-level jet remains the strongest early
Thursday morning ahead of the line. Therefore, we still can't
rule out some gusty winds and a brief tornado or two across south
central Georgia and the Florida Big Bend. We'll keep an eye on
things if we need to locally extend the watch in area and time.
Behind the front, winds will be quite gusty with frequent gusts of
25-35 mph expected. While not quite Wind Advisory level, some low-
end impacts such as small broken tree limbs and unsecured small
objects being blown around can't be ruled out. Also, if there are
any fires, the gusty winds could cause some control issues as we'll
quickly dry out behind the storms.
Temperatures will fall behind the front. Lows will be in the 40s
tonight.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 227 AM EDT Thu Mar 12 2026
High pressure moves across our area Friday then moves off the
Atlantic coast by Saturday. Friday will be rather pleasant with
highs in the upper 60s to mid 70s, except near 80 in the southeast
Big Bend. The flow quickly becomes more southeasterly and southerly
over the weekend with a return to warm and humid weather, though not
record warmth as highs rise back into the low 80s.
Chances for showers and storms increase again Sunday ahead of the
next system as a shortwave moves into the southeast. The larger
parent trough swings a strong cold front through the area late
Sunday into Monday. Right now, shear and instability ahead of this
system don't appear favorable for severe weather, but we'll keep
watching.
Much colder air arrives next week with a medium to high chance (30-
70%) of temperatures favorable for a late-season front (36 or lower)
Monday and Tuesday nights. Additionally, there is a low chance (30%
or less) for a light freeze away from the coast, especially Tuesday
night. This would be hazardous for agricultural interests if
planting has started early. Also, we'll have much drier air in
place, which could lead to elevated fire danger next week.
&&
.AVIATION...
(06Z TAFS)
Issued at 227 AM EDT Thu Mar 12 2026
Conditions will deteriorate this morning as a strong to occasionally
severe squall line sweeps across the area through the morning hours.
Ahead of the line, expect widespread IFR cloud cover. Gusty non-
thunderstorm winds will also occur both ahead of the squall line and
behind the squall line as winds quickly shift northwest with frontal
passage. Some severe storms could contain 35 to 45 knot gusts,
especially at western terminals of ECP/DHN.
&&
.MARINE...
Issued at 227 AM EDT Thu Mar 12 2026
A line of strong to potentially severe storms will move across the
marine area through early this afternoon. Strong wind gusts and
waterspouts will be possible. Behind the front, strong northerly
breezes are expected with a low chance (30% or less) of gale-force
gusts over our western waters. Small Craft Advisories will be in
effect for our waters through Friday morning, except through this
evening for St. Andrews Bay. Winds slacken heading into Friday with
moderate easterly breezes. Winds turn more southeasterly and
southerly Sunday ahead of the next cold front. Another round of
Small Craft Advisories will likely be needed Monday behind the
next cold front.
&&
.FIRE WEATHER...
Issued at 227 AM EDT Thu Mar 12 2026
A line of strong to severe storms will move across the area this
morning into early this afternoon. Strong, erratic winds are likely
with the stronger storms. Behind the storms, dispersions become high
as transport winds become northerly around 20-30 mph. Winds become
much lighter and more variable on Friday as high pressure moves
overhead with low dispersions likely. Transport winds become more
southeasterly Saturday and increase to 10 mph or so, leading to good
dispersions. Min RH values will remain above critical levels through
the weekend.
&&
.HYDROLOGY...
Issued at 227 AM EDT Thu Mar 12 2026
The fast motion of the squall line will keep rainfall totals under
an inch in most places. A couple localized spots could see as much
as an inch and a half. The next system doesn't look to bring much in
the way of meaningful rainfall, only up to half an inch at most.
Thus, no flood concerns are expected. The only hydrologic concern
remains the severe to extreme drought ongoing across the area.
For more information on local drought impacts, visit
www.weather.gov/tae/DroughtInformationStatement.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 44 74 51 / 90 0 0 0
Panama City 70 47 71 53 / 80 0 0 0
Dothan 65 41 69 47 / 80 0 0 0
Albany 69 40 69 46 / 90 0 0 0
Valdosta 71 42 74 49 / 90 0 0 0
Cross City 74 47 80 55 / 80 0 0 0
Apalachicola 72 52 68 57 / 80 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114.
GA...None.
AL...None.
GM...Dense Fog Advisory until 10 AM EDT this morning for GMZ730-755-
765-775.
Small Craft Advisory from 5 PM this afternoon to 11 AM EDT
Friday for GMZ730-755-765-775.
Small Craft Advisory from 7 AM this morning to 7 PM CDT this
evening for GMZ735.
Small Craft Advisory from 7 AM this morning to 10 AM CDT Friday
for GMZ751-752-770-772.
&&
SHORT TERM...Young
LONG TERM....Young
AVIATION...Dobbs
MARINE...Young
FIRE WEATHER...Young
HYDROLOGY...YoungSpecial Weather Statement
National Weather Service Tallahassee FL
236 AM CDT Thu Mar 12 2026
ALZ065-066-120830-
Dale AL-Coffee AL-
236 AM CDT Thu Mar 12 2026
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN DALE AND COFFEE
COUNTIES THROUGH 330 AM CDT...
At 235 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Petrey to Dozier to 12 miles southwest of
River Falls. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elba, Fort Rucker, New Brockton, Ariton, Lee, Pine Level, Mixons
Crossroads, Perry Store, Curtis, Carl Folsom A/p, Ino, Turner
Crossroads, Lowry Mill, Camp Humming Hills, Clintonville, Roeton,
Wise Mill, Goodman, Clowers Crossroads, and Basin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 AM CDT for southeastern
Alabama.
&&
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8568
3126 8599 3127 8619
TIME...MOT...LOC 0735Z 254DEG 33KT 3178 8620 3151 8634 3121 8667
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
73-YOUNGSpecial Weather Statement
National Weather Service Tallahassee FL
301 AM CDT Thu Mar 12 2026
ALZ065-066-068-FLZ007>009-108-120900-
Dale AL-Coffee AL-Geneva AL-Holmes FL-Central Walton FL-
South Walton FL-North Walton FL-
301 AM CDT Thu Mar 12 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN DALE...SOUTHERN
COFFEE...GENEVA...NORTHWESTERN WALTON AND NORTHWESTERN HOLMES
COUNTIES THROUGH 400 AM CDT...
At 301 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Opp to 7 miles north of Crestview to near
Gulf Breeze. Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, De Funiak Springs, Geneva, Enterprise, Samson, Eglin Air
Force Base, Union, Liberty, Paxton, Clayhatchee, Kinston, Coffee
Springs, Oakwood Hills, Cluster Springs, Villa Tasso, Central City,
Logan Field Municipal A/P, Glendale, Cairns Aaf, and Pleasant Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 AM CDT for southeastern
Alabama...and the Panhandle of Florida.
&&
LAT...LON 3099 8639 3100 8619 3130 8620 3128 8562
3127 8567 3119 8571 3119 8568 3077 8600
3048 8632 3046 8639
TIME...MOT...LOC 0801Z 278DEG 28KT 3124 8624 3086 8658 3040 8714
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGThe Eglin Afb radar (KEVX), 64 km away, was scanning. The volume nearest the first event began at 08:27 UTC.
46 thunderstorm wind, 3 tornado. Local standard time, as filed.
Trees were blown down on Maloy Road.
Trees were blown down on Cassie Road.
Trees were blown down across Coffee county.
A home was damaged on County Road 625.
Downed trees and lines were reported.
Trees were down on County Road 79.
A tree was down near Dale County Lake.
Roof damage was reported in the Coffee springs area.
A utility pole was snapped on Charles Street.
Numerous trees were down around Skipperville.
Trees were down on Highway 2 going towards Chancellor.
A large tree was blocking Highway 27 South near the intersection of County Road 76. Power lines were also down.
Trees were down on Campbell Hill Road.
A tree was blown down with power lines blocking County Road 57.
Roof damage occurred in the Providence community.
Numerous trees and power lines were blown down across the county.
A tree was blown down on East College Street.
Trees were blown down on County Road 41.
A tree and debris were on the roadway.
A tree was blocking Windmill Road.
Numerous trees were down around Echo.
Trees were down on County Road 16.
A tree and power lines were down across County Road 67.
Siding was blown off in the Wicksburg area.
Multiple trees were blocking lanes across Brannon Stand Road and State Highway 52.
An EF-1 tornado touched down east of Poor Creek and tracked east, south of CR 25 before lifting at CR 27. Along the way, the tornado snapped and uprooted a large swath of trees, overturned an outbuilding, significantly damaged the roof of one mobile home and shifted another off its base. Maximum winds were estimated to be 100 mph based on the tree damage.
Several trees were blown down across Midland City.
An aerial survey indicated that a tornado touched down northwest of Newville, AL damaging the roof of a two-story business near the intersection of West Columbia Road and Reynolds Street. As the tornado crossed downtown Newville, it snapped and uprooted many trees and damaged the roofs of several businesses between the Seaboard Coastline Railroad tracks and Oak Lane including E Columbia Road. The tornado snapped trees on Wheddon Farm Road before lifting near U.S. 431. Maximum sustained winds were estimated to be 100 mph which is EF-1 strength.
Trees were down on N County Road 49.
A tree planted in 1960 fell on a home in the Abbeville area.
Trees were down on CR73.
Large trees were down in the Screamer area.
A power line and tree were blown down.
A tree was blocking part of the roadway near Walton Park.
A tornado touched down on Waldon Road south of Kinsey, AL where a home sustained very minor shingle damage. As the tornado travelled east along Lynn Jarvis Road, it tore the roof off a small shed. and snapped a tree. The tornado strengthened to an EF1 as it approached Glenwood Estates, uprooting and snapping several trees within that community. As the tornado approached Gilly Mill Road, it was nearing peak intensity as it lifted an outbuilding vertically from its moorings and tossed it into a tree. The tornado then weakened and possibly briefly lifted before damaging an awning on Randall Wade Road. The tornado then lifted near CR 55, but not before snapping support posts of a large outbuilding, including repurposed telephone poles, allowing the entire structure to shift several feet. This movement toppled a concrete structure within the outbuilding. Maximum sustained winds were estimated to be 110 mph.
Power lines were down near the intersection of Floyd and South Lena.
A tree was blown down.
A tree and power line were blown down near Dean Road and Highway 109.
A tree and power line were down near Cottonwood Road.
A tree was blocking the right lane near Cottonwood intersection.
Multiple trees were blown down blocking Memphis Church Road.
Fallen pine trees blocked Wallace Blue Road.
A fence was damaged in Webb.
A power line was blown down at the Taylor Fire Department on Littlefield Road.
A tree was blown down.
A tree was blown down on the 200 block of Connelly Street.
A power line was down on South Lena Street in Dothan.
A tree and power line were blown down on the 2800 block of Harrison Ave.
A large tree was down on Sid Hughes Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2026Every state in 2026This day in weather historyThe tornado archive for Alabama, 2026Warnings in Alabama, March 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1326262, 1326263, 1326264, 1326265, 1326454, 1326455, 1326456, 1326457, 1326458, 1326460, 1326461, 1326462, 1326463, 1326464, 1326465, 1326466, 1326467, 1326468, 1326469, 1326470, 1326471, 1326472, 1326474, 1326475, 1326476, 1327629, 1326481, 1327630, 1326835, 1326836, 1326837, 1326838, 1326839, 1326848, 1327632, 1326849, 1326850, 1326851, 1326852, 1326853, and more.